Alert archive / Iowa / River Flood Warnings in 2013

River Flood Warning 9, NWS Des Moines, IA

April 18, 2013Madison County, Warren County, Iowa

NWS Des Moines, IA issued this river flood warning at Apr 18, 2013, 8:03 AM CDT for Madison County, Warren County, Iowa. It took effect at Apr 18, 2013, 10:05 AM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Apr 18, 2013, 8:03 AM CDT (13:03 UTC)
In effect from
Apr 18, 2013, 10:05 AM CDT
Expired
Apr 19, 2013, 7:20 PM CDT
In force
33 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Madison County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 36 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle River near Indianola (IDNI4). The gauge peaked at 22.70 ft at Apr 18, 2013, 5:00 PM CDT.

actionminormoderate102004/1804/1904/2004/21
Action stage
19 ft
Minor stage
23 ft
Moderate stage
26 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05486490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WGUS43 KDMX 181303
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
803 AM CDT THU APR 18 2013

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...MIDDLE
RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC121-181-191303-
/O.NEW.KDMX.FL.W.0009.130418T1505Z-130420T0020Z/
/IDNI4.1.ER.130418T1505Z.130418T1800Z.130419T0020Z.NO/
803 AM CDT THU APR 18 2013

...FLOOD WARNING IN EFFECT UNTIL THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING
  HILL...TO THE DES MOINES RIVER.
* UNTIL THIS EVENING.
* AT  7:15 AM THURSDAY THE STAGE WAS 22.4 FEET.
* FLOOD STAGE IS 23.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 23.6 FEET THIS AFTERNOON. GO BELOW FLOOD STAGE THIS 
  EVENING.
* IMPACT...AT  23.0 FEET...WATER AFFECTS SEVERAL RURAL COUNTY ROADS.

&&
 
LAT...LON 4149 9338 4151 9347 4138 9379 4134 9379 4139 9353

$$

ZOGG
3 follow-up statements
073 
WGUS83 KDMX 181454
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
954 AM CDT THU APR 18 2013

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...MIDDLE RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC121-181-191454-
/O.EXT.KDMX.FL.W.0009.130418T1800Z-130419T1800Z/
/IDNI4.1.ER.130418T1800Z.130418T1800Z.130418T1800Z.NO/
954 AM CDT THU APR 18 2013

...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING
  HILL...TO THE DES MOINES RIVER.
* UNTIL THIS AFTERNOON.
* AT  9:15 AM THURSDAY THE STAGE WAS 22.5 FEET.
* FLOOD STAGE IS 23.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT  23.0 FEET...WATER AFFECTS SEVERAL RURAL COUNTY ROADS.

&&
 
LAT...LON 4149 9338 4151 9347 4138 9379 4134 9379 4139 9353

$$

ZOGG
160 
WGUS83 KDMX 182022
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
322 PM CDT THU APR 18 2013

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...MIDDLE RIVER...CEDAR CREEK...THOMPSON 
RIVER...CHARITON RIVER...SOUTH FORK CHARITON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...APPANOOSE...DECATUR...
  MADISON...MAHASKA...MARION...WARREN...WAYNE
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...DES MOINES RIVER...CHARITON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...MAHASKA...
  WAPELLO...WAYNE
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC123-179-192022-
/O.CON.KDMX.FL.W.0005.000000T0000Z-130420T1415Z/
/EDYI4.1.ER.130418T0556Z.130419T0000Z.130419T1415Z.NO/
322 PM CDT THU APR 18 2013

...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* UNTIL FRIDAY MORNING.
* AT  2:15 PM THURSDAY THE STAGE WAS 64.4 FEET.
* FLOOD STAGE IS 61.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 65.3 FEET THIS EVENING. GO BELOW FLOOD STAGE 
  FRIDAY MORNING.
* IMPACT...AT  63.8 FEET...EXTENSIVE LOWLAND FLOODING OCCURS ALONG US
  63 SOUTH OF EDDYVILLE. SOME GRAVEL ROADS FLOOD.

&&
 
LAT...LON 4111 9251 4124 9269 4133 9287 4124 9287 4108 9258

$$

IAC179-192022-
/O.CON.KDMX.FL.W.0006.000000T0000Z-000000T0000Z/
/OTMI4.2.ER.130418T0049Z.130419T0600Z.000000T0000Z.NO/
322 PM CDT THU APR 18 2013

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL FURTHER NOTICE.
* AT  2:50 PM THURSDAY THE STAGE WAS 15.7 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 16.4 FEET AFTER MIDNIGHT TONIGHT...THEN BEGIN 
  FALLING.
* IMPACT...AT  15.0 FEET...FLOODING OCCURS IN RURAL AREAS BOTH 
  UPSTREAM AND DOWNSTREAM OF OTTUMWA.

&&
 
LAT...LON 4108 9258 4111 9251 4095 9218 4090 9218 4090 9229

$$

IAC121-181-192022-
/O.EXT.KDMX.FL.W.0009.000000T0000Z-130420T0009Z/
/IDNI4.1.ER.130418T2302Z.130419T0000Z.130419T0009Z.NO/
322 PM CDT THU APR 18 2013

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING
  HILL...TO THE DES MOINES RIVER.
* UNTIL THIS EVENING.
* AT  1:15 PM THURSDAY THE STAGE WAS 22.6 FEET.
* FLOOD STAGE IS 23.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 23.1 FEET THIS EVENING. GO BELOW FLOOD STAGE THIS 
  EVENING.
* IMPACT...AT  23.0 FEET...WATER AFFECTS SEVERAL RURAL COUNTY ROADS.

&&
 
LAT...LON 4149 9338 4151 9347 4138 9379 4134 9379 4139 9353

$$

IAC123-125-192022-
/O.EXT.KDMX.FL.W.0008.000000T0000Z-130420T0920Z/
/BSSI4.2.ER.130418T0815Z.130418T1645Z.130419T0920Z.NO/
322 PM CDT THU APR 18 2013

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR CREEK NEAR BUSSEY...OR FROM THE NORTH CEDAR CREEK...TO 
  THE DES MOINES RIVER.
* UNTIL EARLY FRIDAY MORNING.
* AT  2:15 PM THURSDAY THE STAGE WAS 30.0 FEET.
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT  29.0 FEET...WATER APPROACHES THE UNDERSIDE OF THE IOWA
  156 BRIDGE.

&&
 
LAT...LON 4116 9300 4116 9287 4124 9280 4129 9285 4127 9291

$$

IAC053-192022-
/O.EXT.KDMX.FL.W.0002.000000T0000Z-130421T1607Z/
/DVSI4.1.ER.130417T2315Z.130418T1900Z.130420T1607Z.NO/
322 PM CDT THU APR 18 2013

...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY SATURDAY...

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY...OR FROM THE CITY OF GRAND 
  RIVER...TO THE IOWA-MISSOURI BORDER.
* UNTIL MIDDAY SATURDAY.
* AT  3:00 PM THURSDAY THE STAGE WAS 16.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE MIDDAY SATURDAY.

&&
 
LAT...LON 4089 9401 4079 9401 4058 9388 4058 9373 4089 9389

$$

IAC117-185-192022-
/O.CON.KDMX.FL.W.0003.000000T0000Z-130420T0936Z/
/CHTI4.1.ER.130418T0707Z.130418T1630Z.130419T0936Z.NO/
322 PM CDT THU APR 18 2013

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN 
  RESERVOIR.
* UNTIL EARLY FRIDAY MORNING.
* AT  2:45 PM THURSDAY THE STAGE WAS 20.5 FEET.
* FLOOD STAGE IS 19.5 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* IMPACT...AT  19.8 FEET...450TH STREET FLOODS.

&&
 
LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331

$$

IAC007-192022-
/O.EXT.KDMX.FL.W.0004.000000T0000Z-130420T0602Z/
/MOLI4.2.ER.130418T0755Z.130419T0000Z.130419T0602Z.NO/
322 PM CDT THU APR 18 2013

...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR MOULTON...OR FROM RATHBUN DAM...TO SHOAL 
  CREEK NEAR LIVONIA...MISSOURI.
* UNTIL AFTER MIDNIGHT TONIGHT.
* AT  2:45 PM THURSDAY THE STAGE WAS 36.5 FEET.
* FLOOD STAGE IS 36.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...RISE TO 37.1 FEET THIS EVENING. GO BELOW FLOOD STAGE 
  AFTER MIDNIGHT TONIGHT.
* IMPACT...AT  35.5 FEET...WATER AFFECTS 285TH AVENUE NEAR SEDAN 
  BOTTOMS...OR JUST EAST OF THE INTERSECTION OF 285TH AVENUE AND 
  570TH STREET.

&&
 
LAT...LON 4059 9264 4059 9283 4082 9291 4084 9286

$$

IAC007-185-192009-
/O.EXT.KDMX.FL.W.0007.000000T0000Z-130419T2009Z/
/PRMI4.1.ER.130418T0619Z.130418T1330Z.130418T2009Z.NO/
322 PM CDT THU APR 18 2013

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER NEAR PROMISE CITY...OR FROM JACKSON 
  CREEK NEAR CORYDON...TO RATHBUN RESERVOIR.
* UNTIL LATE THIS AFTERNOON.
* AT  2:45 PM THURSDAY THE STAGE WAS 25.3 FEET.
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...GO BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT  24.0 FEET...WATER THREATENS THE SOUTH APPROACH TO THE 
  200TH STREET BRIDGE AND NEARS THE UNDERSIDE OF THE BRIDGE ITSELF.

&&
 
LAT...LON 4090 9310 4090 9331 4079 9331 4076 9310

$$
142 
WGUS83 KDMX 190133
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
833 PM CDT THU APR 18 2013

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...MIDDLE RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...WARREN
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC121-181-190203-
/O.CAN.KDMX.FL.W.0009.000000T0000Z-130420T0009Z/
/IDNI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
833 PM CDT THU APR 18 2013

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE MIDDLE RIVER NEAR INDIANOLA...OR FROM CLANTON CREEK NEAR SPRING
  HILL...TO THE DES MOINES RIVER.
* AT  8:15 PM THURSDAY THE STAGE WAS 22.2 FEET.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 22.8 FEET. FALL TO 11.7 
  FEET SATURDAY MORNING.
* IMPACT...AT  22.0 FEET...WIDESPREAD AGRICULTURAL FLOODING OCCURS.

&&
 
LAT...LON 4149 9338 4151 9347 4138 9379 4134 9379 4139 9353

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:49 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 18, 6:49 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
649 AM CDT THU APR 18 2013

...UPDATED AVIATION DISCUSSION...

.SHORT TERM.../TODAY/
ISSUED AT 414 AM CDT THU APR 18 2013

STRONG LOW PRESSURE SYSTEM CENTERED OVER NORTHERN MISSOURI WILL
CONTINUE TO TRACK NORTHEAST TODAY ACROSS SOUTHEAST IOWA AND INTO
NORTHERN ILLINOIS/SOUTHERN WISCONSIN. MODELS ARE IN GREAT
AGREEMENT WITH TIMING AND LOCATION OF THE SURFACE LOW AND LEANED
TOWARD A BLEND OF THE NAM/SREF FOR DETAIL.

LARGE SCALE FORCING AND ISENTROPIC LIFT SHIFT NORTH AND EAST THROUGH
THE MORNING PLACING THE BULK OF THE PRECIPITATION ACROSS NORTHERN
IOWA TODAY. STRONG FRONTOGENETICAL FORCING BETWEEN 650-600MB SETS UP
ACROSS FAR NORTHWEST IOWA AND SOUTHWEST MINNESOTA...BARELY TAPPING
INTO EMMET COUNTY BY 18Z TODAY. STILL A LARGE WARM LAYER ALOFT
COMBINED WITH A SMALL LAYER BELOW FREEZING NEAR 900MB...WHICH MAY
LEAD TO PERIODIC SLEET THROUGH THE MORNING HOURS ACROSS NORTHERN
IOWA. LOW CONFIDENCE WITH FZRA POTENTIAL AS SURFACE TEMPS LOOK TO
REMAIN NEAR OR SLIGHTLY ABOVE FREEZING THROUGH MUCH OF THE MORNING
BEFORE THE STRONG CAA ALOFT DEVELOPS BY THIS AFTERNOON. GROUND/ROAD
TEMPS ARE TOO WARM FOR ANY SIGNIFICANT FZRA AS WELL. THE TRANSITION
FROM RAIN/SLEET TO ALL SNOW LOOKS TO BE BY 21Z FROM MCW TO
EST...WITH EST AREA LIKELY TO SEE SNOW FIRST. VERY LOW SNOW RATIOS
THIS AFTERNOON AND NOT ANTICIPATING MUCH SNOW TO PILE UP ACROSS
NORTHWEST IOWA.

FURTHER SOUTH...WITH THE STRONGER FORCING AND BEST MOISTURE SHIFTING
INTO NORTHERN AND EASTERN IOWA AND WILL SEE POPS DIMINISHING
THROUGHOUT THE DAY. CAA DEVELOPS DURING THE AFTERNOON AND HAVE
MENTION OF RAIN/SNOW ACROSS THE WEST TO SOUTHWEST LATE THIS MORNING
AND THROUGH THE AFTERNOON.

.LONG TERM.../TONIGHT THROUGH WEDNESDAY/
ISSUED AT 414 AM CDT THU APR 18 2013

SNOW SHOULD BE ONGOING AT THE BEGINNING OF THE PERIOD NW...BUT
SIGNIFICANT DEEPER FORCING SHOULD BE DEPARTING INTO MN AND NRN WI
AT THE SAME TIME KEEPING ACCUMULATIONS DOWN. ADDITIONAL
ACCUMULATIONS DURING THE EVENING SHOULD BE AROUND AN INCH OR LESS WITH
STORM TOTAL AMOUNTS FROM A DUSTING NORTHERN THIRD TO JUST OVER TWO
INCHES FAR NW TOWARD ESTHERVILLE. LIGHT SNOW MAY THEN LINGER INTO
THE OVERNIGHT HOURS AND POSSIBLY EARLY FRIDAY BUT THIS WOULD BE
INCONSEQUENTIAL WITH NO ACCUMS. TEMPS WOULD WARM SUFFICIENTLY TO
FLIP THE PRECIP TYPE TO A RAIN SNOW MIX SHORTLY AFTER SUNRISE AS
WELL...IF ANYTHING EVEN REMAINS BY THAT TIME.

COOL HIGH PRESSURE WILL THEN SETTLE INTO THE MO AND MS RIVER
VALLEYS FOR LATE FRIDAY AND INTO SATURDAY MORNING WITH WHAT LOOKS
TO BE OUR ONLY BRIEF BREAK FROM PRECIP MENTION THROUGH THE
REMAINDER OF THE FORECAST. WEAK WARM ADVECTION DEVELOPS BY LATE
SATURDAY AND INTO SATURDAY NIGHT AND MAY BRING AREAS OF LIGHT
RAIN. SHORT WAVES WILL THEN CONTINUE TO CARVE OUT CENTRAL CONUS
LONG WAVE TROUGH WITH VARIED DEGREES OF HIGH PLAINS LOW PRESSURE
REFLECTION INTO EARLY NEXT WEEK. THIS WILL KEEP CHANCES FOR LIGHT
RAIN TO THE FORECAST TO END THE WEEKEND BEFORE THE LONG WAVE
TROUGH MATURES AND EVENTUALLY SWINGS SURFACE LOW PRESSURE FROM THE
SOUTHERN PLAINS INTO THE MID MISSISSIPPI VALLEY.

THIS WILL TAKE A SIMILAR TRACK TO THE CURRENT SYSTEM...BUT
SOMEWHAT WEAKER WITH LESS IN THE WAY OF INSTABILITY AND
PRECIPITATION. COULD SEE SOME THUNDER MONDAY OR MONDAY NIGHT...BUT
NOTHING THAT WOULD CAUSE MUCH IN THE WAY OF SEVERE WEATHER. COULD
SEE SOME MODERATE RAINFALL AS WELL WITH WARM ADVECTION SURGE LATE
MONDAY...ESPECIALLY FAR SOUTH AND EAST BUT NOTHING LIKE THE
FLOODING RAINS OF YESTERDAY AND OVERNIGHT. LIGHT CHANCES LINGER
INTO WED...BUT THIS IS PRIMARILY DUE TO STRONGER NW FLOW SHORT
WAVE DEPICTED BY THE 00Z GFS. QUICK LOOK AT THE 00Z ECMWF DOES NOT
SHOW THIS AND SUGGESTS DRIER SO WED LOW POPS MAY NEED TO BE
LOWERED FURTHER OR REMOVED ALTOGETHER IN LATER FORECAST CYCLES.
THE OUTLOOK THROUGH NEXT WEEKEND CALLS FOR CONTINUED COOL NW UPPER
FLOW WITH NO SIGN OF TEMPERATURE TURN AROUND AS OF YET.

&&

.AVIATION...18/12Z
 ISSUED AT 641 AM CDT THU APR 18 2013

IFR/LIFR CIGS ARE FORECAST TO CONTINUE THROUGH MUCH OF THE
FORECAST PERIOD AS LOW LEVEL MOISTURE REMAINS PERSISTENT UNTIL
FRIDAY MORNING. VERY STRONG NORTHWEST WINDS ARE ANTICIPATED TO
DEVELOP THIS AFTERNOON AND CONTINUE INTO FRIDAY. VIS WILL
GENERALLY REMAIN VFR TO MVFR...WITH MCW TO FOD POSSIBLE SEEING IFR
VIS WITH SNOW LATE TONIGHT INTO FRIDAY MORNING. LOW CONFIDENCE
WITH THE MENTION ATTM.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 AM CDT FRIDAY FOR EMMET.

&&

SHORT TERM...PODRAZIK
LONG TERM...SMALL
AVIATION...PODRAZIK
Hazardous weather outlook, Apr 18, 6:17 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
617 AM CDT THU APR 18 2013

IAZ017-025>028-035>039-044>050-057>062-070>075-081>086-092>097-
191100-
CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
617 AM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR SEVERAL LOCATIONS ACROSS
SOUTHERN IOWA.  PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RIVER FLOODING AND A FEW FLOOD WARNINGS MAY LINGER AT A FEW SITES
ACROSS SOUTHERN IOWA INTO FRIDAY. A FEW THUNDERSTORMS MAY ALSO
RETURN AROUND MONDAY.  SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ005>007-015-016-023-024-033-034-191100-
KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-SAC-
CALHOUN-
617 AM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL MIX WITH LIGHT SNOW AND SLEET BEFORE SWITCHING TO ALL
LIGHT SNOW LATER TODAY. ANY ACCUMULATIONS WOULD BE MINOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

IAZ004-191100-
EMMET-
617 AM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR NORTHWEST
IOWA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW AND SLEET REMAINS IN EFFECT
FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER ICE AND SNOW REPORTS
ARE ALWAYS APPRECIATED.

SMALL

In the hours before

Local storm report, Apr 18, 6:56 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HEAVY RAIN       BONDURANT               41.69N 93.46W
04/18/2013  M3.14 INCH       POLK               IA   CO-OP OBSERVER

            24-HOUR TOTAL ENDING AT 7AM

0655 AM     HEAVY RAIN       BROOKLYN                41.73N 92.44W
04/18/2013  M3.32 INCH       POWESHIEK          IA   CO-OP OBSERVER

            24-HOUR TOTAL ENDING AT 7AM

&&

PODRAZIK
Local storm report, Apr 18, 7:00 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
700 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     HEAVY RAIN       HARCOURT                42.26N 94.18W
04/18/2013  M1.65 INCH       WEBSTER            IA   CO-OP OBSERVER

            24-HOUR TOTAL ENDING AT 7AM

&&

PODRAZIK
Local storm report, Apr 18, 7:06 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
706 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 ESE WAUKEE            41.59N 93.83W
04/18/2013  M3.18 INCH       DALLAS             IA   TRAINED SPOTTER

            24-HOUR TOTAL

&&

PODRAZIK
Local storm report, Apr 18, 7:48 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
748 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       TRIPOLI                 42.81N 92.26W
04/18/2013  M1.38 INCH       BREMER             IA   CO-OP OBSERVER

&&

DEROY
Local storm report, Apr 18, 7:50 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
750 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       LORIMOR                 41.13N 94.06W
04/18/2013  M3.60 INCH       UNION              IA   CO-OP OBSERVER

&&

DEROY
Local storm report, Apr 18, 7:57 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
757 AM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       GRIMES                  41.66N 93.79W
04/18/2013  E2.74 INCH       POLK               IA   CO-OP OBSERVER

&&

DEROY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:28 PM CDTWinter Weather AdvisoryDMXEmmet33 hr
Apr 17, 8:08 PM CDTRiver Flood WarningDMXMahaska, Marion52 hr
Apr 17, 8:09 PM CDTFlash Flood WarningDMXAppanoose, Davis, Lucas, Monroe, Wapello, Wayne6 hr
Apr 17, 10:48 PM CDTFlash Flood WarningDMXTaylor6 hr
Apr 18, 12:32 AM CDTAreal Flood WarningDMXDecatur, Ringgold3 hr
Apr 18, 1:59 AM CDTAreal Flood WarningDMXAppanoose, Davis, Lucas, Mahaska, Marion, Monroe and 2 more24 hr
Apr 18, 3:03 AM CDTAreal Flood WarningDMXClarke, Decatur, Lucas, Mahaska, Marion, Warren24 hr

Nearby

River Flood Warnings in Iowa, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.